Aa
A
A
A
Close
Heart Disease Community
20.2k Members
Avatar universal

What other tests do I need for syncope

I am 53 y.o., menopausal and have started having abrupt near syncope episodes in Jan. They are infrequent and I have no warning but everything gets black, my legs get so weak I must immediately sit with my head between my knees, my hands tremor, I have profound weakness in my legs and they, too may tremor afterwards, sounds become distant and fading, and I become diaphoretic. Twice I was in church, once finishing a hot shower, once, at the visitation of one of my husband's friend's relative (no 'emotional attachment' to that person), and the last episode I was on a walk/bike ride with my grandson. The 5th episode, thinking I'd 'rested' long enough, I got up and took a couple of steps, but immediately had to sit down again (things still black and sounds distant), when I got up the second time + took a few steps, I felt a sudden sensation like I was punched in the throat and as if choking (not able to get air), and a squeezing into the jaws to just behind the ears). My PCP checked my BP (only about an 8 point drop systollically with standing from sitting). I was on telemetry with serial EKGs/cardiac enzymes/labs/MRI/MRA of brain and arteries at base of brain and carotids, thallium stress test. Everything was normal, save a slightly low B12 level. They could not relate the episodes to any medications (Temazepam, Duracef, Calcitrate D, Boniva). I had another episode today after planting a few flower bulbs (with help of son)--not full blown, just lightheaded and weakness/tremors of hands + legs. My doctor does not think it is cardiac, but I wonder if I should ask about a tilt table test or seratonin/dopamine levels or heart monitor, or Schilling test (as I'd had a slight iron def. and vitamin D deficiencies in Oct. requiring Rx strength supplements--and a negative small bowel Pill Cam and negative urine dipped for blood), or ATB to intrinsic factor or what tests would be appropriate to pursue. I am not an anxious type of personality and these symptoms are quite unusual for me. I did start Boniva in January and these symptoms all started after the Boniva. There is nothing in Boniva's information as to syncope, however I see by google that research studies did find small percentages of syncope and TIAs. Could you please help guide me in what tests that might be appropriate, as I do not think this should just be 'dismissed'? Thank you so much.
1 Responses
Avatar universal
I would research the boniva.. maybe talk to your doctor about taking it.. isn;t it a fairly new drug.. As you know, side effects vary from each individual and if this is indeed a side effect/adverse reaction to the medication, then you  need to stop it.
Top Heart Disease Answerers
159619 tn?1538180937
Salt Lake City, UT
11548417 tn?1506080564
Netherlands
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is a low-fat diet really that heart healthy after all? James D. Nicolantonio, PharmD, urges us to reconsider decades-long dietary guidelines.
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Fish oil, folic acid, vitamin C. Find out if these supplements are heart-healthy or overhyped.
Learn what happens before, during and after a heart attack occurs.
What are the pros and cons of taking fish oil for heart health? Find out in this article from Missouri Medicine.
How to lower your heart attack risk.